Monatshefte für Mathematik

, Volume 170, Issue 2, pp 195–203 | Cite as

Some questions on integral geometry on noncompact symmetric spaces of higher rank

  • E. K. NarayananEmail author
  • A. Sitaram


Let \(M\) be a noncompact symmetric space of higher rank. We consider two types of averages of functions: one, over level sets of the heat kernel on \(M\) and the other, over geodesic spheres. We prove injectivity results for functions in \(L^p\) which extend the results in Pati and Sitaram (Sankya Ser A 62:419–424, 2000).


Integral geometry Heat kernel Spherical means Spherical functions 

Mathematics Subject Classification (2010)

Primary 53C65 Secondary 43A80 43A90 


  1. 1.
    Harish-Chandra: Representations of a semisimple Lie group on a Banach space I. Trans. Am. Math. Soc. 75, 185–243 (1953)Google Scholar
  2. 2.
    Helgason, S.: Differential Geometry, Lie groups and Symmetric Spaces, Graduate Studies in Mathematics, 34. AMS, Providence, RI (2001)Google Scholar
  3. 3.
    Helgason, S.: Groups and Geometric Analysis, Integral Geometry, Invariant Differential Operators and Spherical Functions, Mathematical Surveys and Monogrpahs, 83. AMS, Providence, RI (2000)Google Scholar
  4. 4.
    Helgason, S.: Geometric Analysis on Symmetric Spaces. Mathematical Surveys and Monographs, 39. 2nd edn. AMS, Providence, RI (2008)Google Scholar
  5. 5.
    Helgason, S., Johnson, K.D.: The bounded spherical functions on symmetric spaces. Adv. Math. 3, 586–593 (1969)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Mohanty, P., Ray, S.K., Sarkar, R.P., Sitaram, A.: The Helgason Fourier transform for symmetric spaces II. J. Lie Theory 14(1), 227–242 (2004)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Narayanan, E.K.: Wiener–Tauberian theorem for \(L^1(K \backslash G/K)\). Pacific J. Math. 241(1), 117–126 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Pasquale, A., Ólafsson, G.: A Paley–Wiener theorem for the \(\Theta \)-hypergeometric transform: the even multiplicity case. J. Math. Pures. Appl. (9) 83(7), 869–927 (2004)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Rawat, R., Sitaram, A.: Injectivity sets for spherical means on \(\mathbb{R}^n\) and on symmetric spaces. J. Fourier Anal. Appl. 6(3), 43–348 (2000)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Pati, V., Sitaram, A.: Some questions on integral geometry on Riemannian manifilds. Ergodic theory and harmonic analysis (Mumbai, 1999). Sankhya Ser. A 62(3), 419–424 (2000)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Sitaram, A.: An analogue of the Wiener–Tauberian theorem for spherical transforms on semisimple Lie groups. Pacific J. Math. 89(2), 439–445 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Trombi, P.C., Varadarajn, V.S.: Spherical transforms on semisimple Lie groups. Ann. Math. 94, 246–303 (1971)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations